Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 29, 2008, 1:28 PM CST for 16 counties in Florida. It took effect at Dec 30, 2008, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 1:28 PM CST (19:28 UTC)
- In effect from
- Dec 30, 2008, 11:00 AM CST
- Expired
- Dec 30, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 291928 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 PM EST MON DEC 29 2008 ...A RED FLAG WARNING IS NOW IN EFFECT TUESDAY AFTERNOON FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A MUCH COOLER AND DRIER AIRMASS WILL FILL IN ACROSS THE AREA IN THE WAKE OF THE COLD FRONT TONIGHT THROUGH THE MID- WEEK PERIOD. RELATIVE HUMIDITIES ARE FORECAST TO DROP BELOW CRITICAL LEVELS ACROSS NORTHWEST FLORIDA TUESDAY AFTERNOON. ALTHOUGH THE RELATIVE HUMIDITIES ARE FORECAST TO REACH 25 PERCENT ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTH GEORGIA...DURATIONS WILL BE BRIEF. A RED FLAG WARNING WILL BE ISSUED FOR THE EASTERN FLORIDA PANHANDLE AND THE BIG BEND FOR TUESDAY AFTERNOON. DISPERSIONS SHOULD REMAIN BELOW CRITICAL LEVELS THROUGH TUESDAY AFTERNOON...THEN AROUND CRITICAL LEVELS WEDNESDAY AFTERNOON. HOWEVER...RELATIVE HUMIDITIES SHOULD REMAIN JUST ABOVE CRITICAL THRESHOLDS ACROSS THE AREA WEDNESDAY AFTERNOON. FLZ007>019-026>029-034-301015- /O.UPG.KTAE.FW.A.0106.081230T1700Z-081230T2300Z/ /O.NEW.KTAE.FW.W.0124.081230T1700Z-081230T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 228 PM EST MON DEC 29 2008 /128 PM CST MON DEC 29 2008/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT TUESDAY AFTERNOON DUE TO ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. DISPERSIONS WILL REMAIN BELOW CRITICAL LEVELS THROUGH THIS PERIOD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KTAE 300913 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 AM EST TUE DEC 30 2008 ...A RED FLAG WARNING REMAINS IN EFFECT TUESDAY AFTERNOON FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...HIGH PRESSURE BUILDS OVER THE FORECAST AREA TODAY. DRY AIR IN PLACE WILL COMBINE WITH AFTERNOON TEMPERATURES IN THE MIDDLE AND UPPER 60S TO PRODUCE SEVERAL HOURS OF LOW RELATIVE HUMIDITY. THESE RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS ACROSS MUCH OF NORTHERN FLORIDA. A FEW LOCATIONS MAY SEE RELATIVE HUMIDITY VALUES APPROACH 25 PERCENT FOR A BRIEF TIME DURING THE MIDDLE AND LATER AFTERNOON HOURS. FLZ007>019-026>029-034-302300- /O.CON.KTAE.FW.W.0124.081230T1700Z-081230T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 413 AM EST TUE DEC 30 2008 /313 AM CST TUE DEC 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 29, 12:24 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 29, 12:24 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
124 PM EST MON DEC 29 2008
.SHORT TERM...
(TONIGHT THROUGH THURSDAY MORNING) FRONT PICKED UP SPEED THIS AFTERNOON
AND HAS ALREADY REACHED THE FLORIDA BIG BEND. SUBSIDENCE KICKED IN
AS WELL AND SKIES ARE THINNING AND CLEARING RAPIDLY FROM FROM
NORTHWEST TO SOUTHEAST ALLOWING FOR SOME SOLAR RADIATION TO KICK
TEMPS UP TO MID 60S ACROSS SE ALABAMA AND SOUTHWEST GEORGIA AND
AROUND 70 IN FLORIDA AS ORIGINALLY FORECASTED BY MIDNIGHT CREW.
1030MB HIGH BEHIND FRONT REMAINS WELL NORTH AND DRIFTS EAST THROUGH
VIRGINIA WHICH WILL HELP KEEP COLDEST AIR TO THE NORTH. HOWEVER
WINDS WILL DIE DOWN TONIGHT AND WITH CLEAR SKIES...RADIATIONAL
COOLING WILL KICK IN. MIN TEMPS FOR TONIGHT STILL ON TRACK AS
ORIGINALLY FORECASTED. WINDS SHIFT AROUND TO THE SOUTHEAST ON
TUESDAY AFTERNOON IN ADVANCE OF DRY RAIN FREE COLD FRONT TO ARRIVE
ON WEDNESDAY. THIS FRONT IS ASSOCIATED WITH CLIPPER LOW OVER
NORTHEAST THAT WILL RAPIDLY INTENSIFY OFF THE NEW ENGLAND COAST AND
SENDING A REINFORCING SHOT OF COOL AIR OVER AREA BY THURSDAY MORNING.
.LONG TERM...
(THURSDAY AFTERNOON THROUGH MONDAY) GLOBAL GUIDANCE IN GOOD AGREEMENT TO
START OUT THE LONG TERM PERIOD SHOWING AN ACTIVE BUT PROGRESSIVE
NORTHERN STREAM FLOW ACROSS THE NORTHERN TIER OF THE
COUNTRY/SOUTHERN CANADA. POTENT MID-LEVEL SHORTWAVE WILL BE JUST
EXITING OFF THE NORTHEAST COAST AT THE BEGINNING OF THE PERIOD. WEAK
SURFACE LOW (ALBERT CLIPPER SYSTEM) ASSOCIATED WITH THIS ENERGY WILL
BE RAPIDLY INTENSIFYING EAST OF CAPE COD WED EVENING TO BECOMING A
STRONG OCEAN STORM BY THUR MORNING. COLD FRONT TRAILING SOUTH FROM
THIS SYSTEM IS PROGGED TO CROSS THE FORECAST AREA DURING WEDNESDAY
AND BE WELL SOUTH OF THE AREA BY THURSDAY MORNING. IN THE WAKE OF
THIS FRONT WILL SEE STRONG 1030MB HIGH PRESSURE BUILD ACROSS THE
APPALACHIANS TO THE NORTHEAST GULF OF MEXICO. THIS HIGH WILL BE IN
CONTROL ONLY BRIEFLY FOR THURSDAY PROVING A FAIR AND SEASONABLE DAY.
THURSDAY NIGHT INTO FRIDAY WILL FEATURE THE NEXT IN A SERIES OF
MID-LEVEL TROUGHS DIGGING INTO THE EASTERN HALF OF THE CONUS. THIS
SHARP TROUGHING ANCHORED BY A CLOSED UPPER LOW OVER THE GREAT LAKES
WILL DIG INTO THE OHIO AND TN VALLEYS BY FRIDAY EVENING. THERE IS
NOW SOME DISAGREEMENT IN HOW THIS SYSTEM WILL EFFECT OUR AREA FRIDAY
THROUGH EARLY SATURDAY. LATEST ECMWF/CANADIAN BOTH SHOWING A COLD
FRONT TRAILING SOUTH FROM THE EASTERN GREAT LAKES AND PUSHING
THROUGH FRIDAY EVENING WITH A GOOD SHOT AT A ROUND OF
SHOWERS/STORMS. THE 18Z GFS SHOWED THIS AS WELL...HOWEVER THE LATEST
29/00Z RUN IS SPEEDING UP THE EVOLUTION OF THE SYSTEM...AND NOW HAS
THE FRONT CROSSING EARLY FRIDAY MORNING. THE FASTER PASSAGE DOES NOT
ALLOW MUCH RETURN FLOW FROM THE GULF AND RESULT IN A DRIER PASSAGE.
WITH THIS SOLUTION BEING THE OUTLIER WHEN COMPARED TO THE
ECMWF...CANADIAN AND THE GFSS OWN 12Z ENSEMBLES... WILL KEEP WITH
THE LATER AND WETTER (SHOWERS/TSTORMS) FRONTAL PASSAGE LATER FRIDAY
AND FRIDAY EVENING. IMPROVING CONDITIONS ANTICIPATED FOR THE SECOND
HALF OF FRIDAY NIGHT AS THIS PROGRESSIVE SYSTEM EXITS TO THE EAST.
EITHER WAY THE FRONT IS MOVING WELL EAST OF THE AREA FOR THE
DAYLIGHT HOURS SATURDAY WITH HIGH PRESSURE AND FAIR/SEASONABLE
WEATHER ARRIVING FOR THE MAJORITY OF THE UPCOMING WEEKEND. THE
LATEST GFS AND NOW 00Z ECMWF ARE BOTH SHOWING INDICATIONS OF A WEAK
SOUTHERN STREAM IMPULSE CROSSING THE GULF DURING SUNDAY WITH THE GFS
TRYING TO GENERATE SOME LIGHT SHOWERS. THESE SOUTHERN STREAM
DISTURBANCES ARE NOT FORECAST WELL BY NUMERICAL GUIDANCE...
ESPECIALLY THIS FAR OUT. FOR THE TIME BEING WILL KEEP SHOWER MENTION
OUT OF THE FORECAST AND JUST SHOW A SLOW INCREASE IN MID/HIGH LEVEL
CLOUDS. ENSEMBLE FORECAST INDICATES A WARM PATTERN TO THE EARLY PART
OF NEXT WEEK AS SOUTHERLY FLOW INCREASES AHEAD OF A DEVELOPING STORM
SYSTEM TO OUR WEST.
&&
.AVIATION...THE COLD FRONT WILL EXIT TO THE EAST AND SOUTH OF THE
TERMINALS BY THIS EVENING. THIS WILL BE FOLLOWED BY A CLEARING TREND
FROM WEST TO EAST WITH COOLER AND DRIER CONDITIONS. TONIGHT
THROUGH TUESDAY...CLEAR SKIES WITH LIGHT NORTHERLY WINDS WILL BE
EXPECTED. THERE COULD BE SOME PATCHY FOG DEVELOP ACROSS THE EASTERN
TERMINALS NEAR VLD LATER TONIGHT.
&&
.MARINE...
A COLD FRONT WILL MOVE RAPIDLY SOUTHEAST THROUGH THE BIG BEND
COASTAL WATERS THIS AFTERNOON. INCREASING NORTH TO NORTHWEST WINDS
WILL FOLLOW LATER THIS AFTERNOON AND TONIGHT. ON TUESDAY...WINDS AND
SEAS WILL DIMINISH AS HIGH A PRESSURE RIDGE SETS UP OVER THE
NORTHEAST GULF. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE MARINE
AREA ON WEDNESDAY BRINGING OFF-SHORE WINDS UP TO ADVISORY LEVELS
OVER THE PANHANDLE COASTAL AREAS ON WEDNESDAY AFTERNOON. ADVISORY
LEVEL WINDS WILL SPREAD RAPIDLY EAST TO INCLUDE THE BIG BEND COASTAL
AREA BY WEDNESDAY EVENING.
&&
.FIRE WEATHER...
A MUCH COOLER AND DRIER AIRMASS WILL FILL IN ACROSS THE AREA IN THE
WAKE OF THE COLD FRONT TONIGHT THROUGH THE MID-WEEK PERIOD. RELATIVE
HUMIDITIES ARE FORECAST TO DROP BELOW CRITICAL LEVELS ACROSS
NORTHWEST FLORIDA TUESDAY AFTERNOON. ALTHOUGH THE RELATIVE
HUMIDITIES ARE FORECAST TO REACH 25 PERCENT ACROSS PORTIONS OF
SOUTHEAST ALABAMA AND SOUTH GEORGIA...DURATIONS WILL BE BRIEF. A RED
FLAG WARNING WILL BE ISSUED FOR THE EASTERN FLORIDA PANHANDLE AND
THE BIG BEND FOR TUESDAY AFTERNOON. DISPERSIONS SHOULD REMAIN BELOW
CRITCAL LEVELS THROUGH TUESDAY AFTERNOON...THEN AROUND CRITICAL
LEVELS WEDNESDAY AFTERNOON. HOWEVER...RELATIVE HUMIDITIES SHOULD
REMAIN JUST ABOVE CRITICAL THRESHOLDS ACROSS THE AREA WEDNESDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 39 69 44 69 37 / 0 0 0 0 0
PANAMA CITY 44 67 52 69 41 / 0 0 0 0 0
DOTHAN 40 69 45 64 34 / 0 0 0 0 0
ALBANY 38 69 42 65 32 / 0 0 0 0 0
VALDOSTA 39 69 42 68 37 / 0 0 0 0 0
CROSS CITY 41 71 45 71 40 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
CST/ TUESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...NONE.
&&
LANIER/MROCZKAHazardous weather outlook, Dec 29, 1:29 AM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 229 AM EST MON DEC 29 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-300730- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 229 AM EST MON DEC 29 2008 /129 AM CST MON DEC 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SHOWERS WILL AFFECT THE REGION TODAY AS A COLD FRONT MOVES SLOWLY TOWARD THE SOUTHEAST. THE RAIN WILL TAPER OFF BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:57 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 10 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.